MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA 5.0; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA 5.0; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA 5.0
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hemodynamic instability (4868)
Date of Event 10/26/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The complainant reported a patient noted with postcardiotomy cardiogenic shock (pccs)/low cardiac output syndrome (lcos) was implanted with an impella 5.0 device for mechanical circulatory support.Impella 5.0 was advanced into axillary artery; however, unable to advance through innominate.Repeated attempts were made involving various manipulations of the patient¿s arm (abduction), the graft, and the catheter.Eventually, the device was removed.Percutaneous transluminal angioplasty was performed on innominate prior to continued attempts to re-advance the impella 5.0.Direct/open insertion as well as femoral insertion was discussed: however, the patient decompensated rapidly in the operating room with increasing difficulty to achieve adequate perfusion.The decision was made to abort impella 5.0 procedure with the patient being returned to the unit on an impella cp for hemodynamic support where family made the decision to withdraw care and patient expired.There is not enough information to exclude the impella device as an associated factor in the patient's demise.

Brand Name
IMPELLA 5.0
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 52074
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20813535
Report Number1220648-2024-24434
Device Sequence Number18489680
Product Code OZD
UDI-Device Identifier00813502011180
UDI-Public(01)00813502011180(10)2022109803(17)230630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberIMPELLA 5.0
Device Catalogue Number005062-RO
Device Lot Number2022109803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age43 YR
Patient SexFemale
Patient RaceWhite